International Journal of Mathematics and Mathematical Sciences
Volume 12 (1989), Issue 1, Pages 159-174

Modified boundary integral method for pressure driven MHD duct flow

B. D. Aggarwala and P. D. Ariel

Department of Mathematics and Statistics, University of Calgary, Calgary, Alberta, Canada

Received 15 January 1988

Copyright © 1989 B. D. Aggarwala and P. D. Ariel. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this paper, we investigate the flow of a viscous, Incompressible, electrically conducting fluid through a rectangular duct in the presence of a magnetic field, when one of the boundaries perpedicular to the magnetic field is partly conducting and partly Insulating, by a modified Boundary Integral Method.

Three problems are considered (i) flow through an infinite channel, (ii) flow through a rectangular duct when the conducting part is symmetrically situated, and (iii) flow through a rectangular duct when the conducting part is arbltrarily positioned.

Such problems have been studied before by asymptotic means for large values of M, the Hartmann number. Hoverer, the present modification of the Boundary Integral Method renders the problem computationally efficient and provides a reliable numerical solution for all values of M. For large M, our coputation time decreases significantly.